Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 23, NWS Corpus Christi, TX

August 25, 2017Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Aug 25, 2017, 1:37 PM CDT for Victoria County, Texas. It took effect at Aug 26, 2017, 3:34 PM CDT. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2017, 1:37 PM CDT (18:37 UTC)
In effect from
Aug 26, 2017, 3:34 PM CDT
Expired
Aug 29, 2017, 8:19 AM CDT
In force
65 hr
Issued by
NWS Corpus Christi, TX
Flood severity
Major

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Garcitas Creek near Inez (NGCT2). The gauge peaked at 24.74 ft at Aug 27, 2017, 12:00 PM CDT.

actionminormoderatemajor102008/2508/2608/2708/2808/2908/30
Action stage
10 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 25, 12:50 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 25, 12:50 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 PM CDT Fri Aug 25 2017

.DISCUSSION...

Update for 18Z Aviation

&&

.AVIATION...

Hurricane Harvey continues to move towards the Texas coast this
afternoon. Tropical Storm force winds have been recorded along the
Texas coast this morning and conditions will continue to
deteriorate throughout the day. With KALI, KCRP, and KVCT out of
service at this time, the TAFs were written to show a generally
worsening trend through tomorrow. For KLRD, went with borderline
VFR conditions as bands from Hurricane Harvey slowly push their
way across South Texas. MVFR conditions will begin to prevail by
04Z Sat with wind gusts increasing throughout the period.

Due to KALI, KCRP, and KVCT being non-operational, amendments will
only be made for KLRD.

&&

.PREVIOUS DISCUSSION... /Issued 1023 AM CDT Fri Aug 25 2017/

DISCUSSION...

Very little change to ongoing forecast as the middle Texas coast
awaits the arrival of Harvey. Outer solid rain bands are reaching
coastal areas at this hour, with many reports of tropical storm
force wind gusts. Conditions will continue to deteriorate through
the day. See appropriate TCV and HLS products for emergency
information, and NHC products for expected track and cyclone
behavior after it makes landfall. Harvey will dominate our
forecasts long after initial landfall tonight.

PREVIOUS DISCUSSION... /Issued 549 AM CDT Fri Aug 25 2017/

DISCUSSION...

See aviation discussion below for the 12Z TAF's.

AVIATION...

Hurricane Harvey continues to move toward the coast this morning and
will continue through the afternoon and tonight. Conditions will
deteriorate through the TAF period for all S TX TAF sites. The worst
conditions are expected for the CRP area due to expected hurricane
conditions by as early as this afternoon or tonight. Timing in the
TAF's for increasing winds is an approximation and am generally
showing the trend of worsening conditions. Did not mention TSRA's as
those will likely be isol, but widespread mod to hvy shra's are
expected, especially eastern portions of S TX by this afternoon.
Lower rain chances and lower winds are expected farther west for
the LRD area. Overall, VFR/MVFR conditions this morning will
continue to become increasingly MVFR to IFR through this
afternoon. MVFR/IFR conditions with tropical storm to hurricane
conditions are expected tonight into Sat morning.

PREVIOUS DISCUSSION... /Issued 454 AM CDT Fri Aug 25 2017/

SHORT TERM...

Category 2 Hurricane Harvey continues approaching the middle Texas
coast. Rainbands now cover all of the marine waters and westward
through the coastal counties. Conditions will continue to
deteriorate through the day with all types of tropical hazards in
play. See HLS product and HTI graphics on the web for exact
details on these threats. Confidence is good in the general track
of the system toward the Middle Texas coast. Latest recon flight
found a 958 mb pressure via dropsonde indicating the hurricane is
continuing to strengthen and is still expected to become a major
hurricane today. GOES 16 satellite data has provided some
incredible IR images of the storm tonight with an eye become
clearly visible at times.

Once the storm makes landfall, its future holds considerable
uncertainty as it stalls between two high pressure systems and
along a stationary front. There is no good model consensus which
is why the NHC error cone appears as it does. The most probable
scenario at this point is that the hurricane will weaken to a
tropical storm as it meanders around the northern coastal bend and
inland from there for a couple of days. It is unclear how quickly
winds will dissipate, and Tropical Storm force winds could linger
into Tuesday. Eventually the storm should kick out of the
area...likely back into the Gulf of Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  85  75  85  75  /  90  80  70  60  70
Victoria          76  84  75  83  74  /  90  90  80  70  70
Laredo            77  90  76  89  73  /  50  60  40  40  40
Alice             75  87  75  86  74  /  90  70  70  60  70
Rockport          78  85  77  85  77  / 100  90  80  70  70
Cotulla           76  86  74  85  73  /  50  60  60  50  40
Kingsville        76  86  76  87  75  /  90  70  70  60  70
Navy Corpus       78  87  78  86  77  /  90  80  80  60  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
     Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
     Nueces...Refugio...San Patricio...Victoria.

     Flash Flood Watch through Monday morning For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
     San Patricio...Victoria.

     Tropical Storm Warning For the following zones: Duval...
     McMullen.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

TC/95...AVIATION
Hazardous weather outlook, Aug 25, 6:09 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
609 AM CDT Fri Aug 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
609 AM CDT Fri Aug 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Numerous thunderstorms are expected today within the bands of
Hurricane Harvey. Strong wind gusts in squalls will be possible
over the coastal plains and coastal waters. Tornadoes or
waterspouts will also be possible.

Hurricane Harvey is expected to make landfall tonight along the
Middle Texas coast. Very strong winds and dangerous flooding are
anticipated along with very high storm surge.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Although Harvey will weaken, Harvey is expected to meander near
South Texas over the next couple of days, resulting in a
continuance of heavy rainfall, flash flooding and strong winds.
Harvey is forecast to begin to move away from South Texas early
next week, gradually bringing diminishing rainfall chances through
the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated. Spotter safety is of highest
concern, but any information that can be relayed is appreciated.

In the hours before

Local storm report, Aug 25, 11:43 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TROPICAL STORM   2 E PORT ARANSAS        27.83N 97.05W
08/25/2017                   NUECES             TX   C-MAN STATION

            GUST TO 39 KNOTS.

1100 AM     TROPICAL STORM   6 SE ARANSAS PASS       27.84N 97.07W
08/25/2017                   NUECES             TX   C-MAN STATION

            GUST TO 39 KNOTS.

1100 AM     TROPICAL STORM   5 SE CC NAS             27.63N 97.24W
08/25/2017                   NUECES             TX   C-MAN STATION

            GUST TO 41 KNOTS.

1115 AM     TROPICAL STORM   1 SSW PORT ARANSAS      27.81N 97.09W
08/25/2017                   NUECES             TX   ASOS

            GUST TO 38 KNOTS AT THE ROCKPORT ASOS.

1100 AM     TROPICAL STORM   2 W NATIONAL SEASHORE   27.48N 97.32W
08/25/2017                   KLEBERG            TX   C-MAN STATION

            MEASURED GUST TO 36 KNOTS.

1100 AM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            MEASURED GUST TO 42 KNOTS.

&&

TJ
Local storm report, Aug 25, 12:11 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TROPICAL STORM   9 SSE CC NAS            27.58N 97.22W
08/25/2017                   NUECES             TX   C-MAN STATION

            WIND GUST MEASURED TO 43 KNOTS.

1200 PM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            WIND GUST MEASURED TO 45 KNOTS.

1200 PM     TROPICAL STORM   PORT OCONNOR            28.44N 96.40W
08/25/2017                   CALHOUN            TX   C-MAN STATION

            WIND GUST MEASURED TO 40 KNOTS.

1200 PM     TROPICAL STORM   2 E PORT ARANSAS        27.83N 97.05W
08/25/2017                   NUECES             TX   C-MAN STATION

            WIND GUST MEASURED TO 47 KNOTS.

&&

TJ
Local storm report, Aug 25, 1:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     TROPICAL STORM   CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            MEASURED GUST TO 49 KNOTS.

1235 PM     TROPICAL STORM   N CORPUS CHRISTI        27.77N 97.50W
08/25/2017                   NUECES             TX   ASOS

            WIND GUST TO 41 KNOTS AT CORPUS CHRISTI INTERNATIONAL
            AIRPORT.

1248 PM     TROPICAL STORM   9 SSE CC NAS            27.58N 97.22W
08/25/2017                   NUECES             TX   C-MAN STATION

            SUSTAINED WINDS OF 34 KNOTS AT BOB HALL PIER. GUSTS TO 45
            KNOTS.

&&

TJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:02 PM CDTSpecial Marine WarningCRP58 min
Aug 24, 10:52 PM CDTSpecial Marine WarningCRP23 min
Aug 25, 12:13 AM CDTSpecial Marine WarningCRP62 min
Aug 25, 12:43 AM CDTSpecial Marine WarningCRP62 min
Aug 25, 12:50 AM CDTSpecial Marine WarningCRP10 min
Aug 25, 1:02 AM CDTSpecial Marine WarningCRP58 min
Aug 25, 1:23 AM CDTSpecial Marine WarningCRP37 min
Aug 25, 1:39 AM CDTSpecial Marine WarningCRP21 min
Aug 25, 1:57 AM CDTSpecial Marine WarningCRP63 min
Aug 25, 1:59 AM CDTSpecial Marine WarningCRP31 min
Aug 25, 3:37 AM CDTSpecial Marine WarningCRP53 min
Aug 25, 4:28 AM CDTSpecial Marine WarningCRP47 min
Aug 25, 5:09 AM CDTSpecial Marine WarningCRP51 min
Aug 25, 9:31 AM CDTRiver Flood WarningCRPRefugio5 days
Aug 25, 9:37 AM CDTRiver Flood WarningCRPBee4 days
Aug 25, 9:41 AM CDTRiver Flood WarningCRPLive Oak5 days
Aug 25, 9:55 AM CDTSpecial Marine WarningCRP50 min
Aug 25, 10:01 AM CDTRiver Flood WarningCRPVictoria9 days
Aug 25, 10:06 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria15 days
Aug 25, 10:14 AM CDTRiver Flood WarningCRPGoliad, Victoria4 days
Aug 25, 10:19 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria71 hr
Aug 25, 10:42 AM CDTSpecial Marine WarningCRP48 min
Aug 25, 11:13 AM CDTSpecial Marine WarningCRP47 min
Aug 25, 12:22 PM CDTSpecial Marine WarningCRP38 min
Aug 25, 1:06 PM CDTSpecial Marine WarningCRP39 min
Aug 25, 2:04 PM CDTRiver Flood WarningCRPNueces27 hr
Aug 25, 2:25 PM CDTRiver Flood WarningCRPAransas, Refugio9 days
Aug 25, 4:09 PM CDTRiver Flood WarningCRPLive Oak48 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPJim Wells, Live Oak, Nueces, San Patricio35 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio48 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPNueces, San Patricio48 hr
Aug 25, 4:09 PM CDTRiver Flood WarningCRPVictoria4 days
Aug 25, 4:32 PM CDTTornado WarningCRPAransas, Refugio13 min
Aug 25, 4:56 PM CDTExtreme Wind WarningCRPAransas, Calhoun, Nueces, Refugio, San Patricio2 hr
Aug 25, 6:19 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio5 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.